North Carolina, 2010Damaging Wind in North Carolina, April 9, 2010
April 9, 2010 · NWS AKQ · 1 event in 1 county or zone
Isolated severe thunderstorm produced damaging winds across portions of northeast North Carolina.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorm produced damaging winds across portions of northeast North Carolina.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Apr 9, 2:45 AM EST, 45 minutes earlier.
Area forecast discussion, Apr 9, 2:45 AM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
345 AM EDT FRI APR 9 2010
.SYNOPSIS...
A COLD FRONT WILL MOVE OFF THE COAST THIS MORNING. HIGH PRESSURE
WILL BUILD INTO THE REGION BY THIS AFTERNOON AND REMAIN IN CONTROL
OF THE WEATHER THROUGH THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CURRENT RADAR SHOWS SHOWERS AND OCCASIONAL TSTMS MOVING QUICKLY
THROUGH THE FORECAST AREA. MOSTLY A MUCH NEEDED RAIN EVENT AT THIS
TIME WHICH WILL HELP RELIEVE US FROM THE 'POLLEN ONSLAUGHT'...FOR
A LITTLE WHILE ANYWAY. RAIN LOOKS TO PUSH PRETTY MUCH OUT OF THE
AREA BY MID-MORNING AS THE FRONT CLEARS AND HIGH PRESSURE BUILDS
IN. MDLS DO TRY TO PUSH A VORT THROUGH BEHIND THE FRONT BUT DON'T
THINK IT WL TRIGGER ANYTHING OTHER THAN A BRIEF THICKENING OF
CLOUDS IF THAT. EXPECT A BREEZY DAY TO START OVER COASTAL AREAS
WITH GUSTS AVERAGING NEAR 25 MPH. TEMPS HAVE BEEN ARE NOW
GENERALLY IN THE U50S/L60S. HIGH TEMPS TODAY WL AVERAGE M60S AND
BY LATE AFTERNOON AND EARLY EVENING...WITH THE CLEARER SKIES
THINGS WL FEEL A LOT COOLER. &&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
NOT A WHOLE TO MENTION HERE OTHER THAN MORE SEASONABLE CONDITIONS
CAN BE EXPECTED WITH CLEAR SKIES AND DRY WEATHER WITH HIGH PRESSURE
ANCHORING INTO THE REGION. SATURDAYS OVERNIGHT LOWS WL BE COOLER THAN
FRIDAY NIGHTS AS MEX GUID SHOWS LOWS IN THE 40S...30S IN SOME
LOCALES. TEMPS WILL BEGIN TO MODERATE SOMEWHAT STARTING SATURDAY
AND MAKE TO THE MID 70S BY SUNDAY...ESPECIALLY THE INLAND AREAS.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
FOLLOWING HPC AND GOING CLOSER TO THE ECMWF FOR THE EXTENDED PERIOD.
GRADUALLY DEVELOPING UPPER RIDGE TO THE WEST PUSHING ANY STORMS TO
THE NORTH SHOULD KEEP A DRY PERIOD. HAVE A BACKDOOR FRONT DROPPING
THROUGH THE AREA ON MONDAY AND TUESDAY. THIS FRONT DOES NOT HAVE
MUCH MOISTURE WITH IT SO EXPECT A DRY PASSAGE. THIS FRONT WILL COOL
OFF THE AREA ESPECIALLY EASTERN SECTIONS EARLY IN THE WEEK AS WINDS
COME OFF THE COOLER OCEAN. THIS WILL KEEP TEMPERATURES NEAR OR A
LITTLE BELOW NORMAL. TEMPERATURES WILL GRADUALLY MODERATE LATER IN
THE WEEK AS HIGH PRESSURE WILL MOVE TO THE SOUTH OF THE AREA
BRINGING WARMER AIR BACK IN FROM THE SOUTHWEST.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
PREFRONTAL TROUGH HAS SHIFTED THE WINDS TO THE W/NW AT ALL THE TAF
SITES EXCEPT ECG. THE COLD FRONT IS NEAR RIC AND WILL MOVE OFF THE
COAST AROUND 12Z. TSTMS HAVE DIMINISHED AS OF 05Z BUT SHOWERS
REMAIN E OF THE MTNS. CEILINGS ARE GENERALLY VFR BUT EXPECTING A
PERIOD OF MVFR BEHIND THE FRONT AT ORF PHF AND ECG. LEFT CB FOR A
FEW HOURS IN TEMPO GROUPS EXCEPT AT RIC. THE BIGGEST TSTM THREAT
WILL BE AT ECG. NW WINDS WILL INCREASE AND BECOME GUSTY DURING THE
DAY FRI WITH SKIES CLEARING FROM W TO E.
VFR/DRY CONDITIONS SHOULD PREVAIL FOR THE NEXT SEVERAL DAYS. WIND
SHOULD PREVENT FOG SAT MRNG AND LOW DEW POINTS WILL DO THE SAME SUN
AND MON MRNGS.
&&
.MARINE...
COLD FRONT CROSSING THE WATERS EARLY THIS AM. NOT MUCH WIND WITH
SHRA/ISOL TSRA THIS AM (MAINLY JUST VSBY RESTRICTIONS). THERE SHOULD
BE A LULL IN WINDS FOR A FEW HRS (BEFORE DAYBREAK) BEFORE SECONDARY
FRONTAL BOUNDARY CROSSES THE WATERS...LEADING TO A STRONG LOW LVL
NNW FLOW. WINDS WILL INCREASE TO NEAR 20 WITH GUSTS NEAR 30 KTS FOR
THE REMAINDER OF THE MORNING AND DECREASING SLOWLY IN THE AFTN HRS.
WILL CONTINUE SCA WRDG FOR THE BAY (WINDS) AND COASTAL WATERS (SEAS)
TILL 4PM.
HIGH PRESSURE MOVES INTO THE RGN THIS EVE AND WILL KEEP WINDS BELOW
SMALL CRAFT THROUGH THE WEEK. EVEN WITH BACKDOOR FRONT PASSING
THROUGH THE AREA MONDAY AND TUESDAY...DO NOT EXPECT ENOUGH OF A LOW
LVL SURGE BEHIND FOR THE NEED FOR SCA FLAGS ATTM.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR
ANZ630>632-650-652-654-656-658.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR
ANZ633.
&&
SYNOPSIS...KLL
NEAR TERM...KLL
SHORT TERM...KLL
LONG TERM...JAB
AVIATION...LSA
MARINE...CCWHazardous weather outlook, Apr 9, 3:29 AM EST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
429 AM EDT FRI APR 9 2010
MDZ021>025-NCZ012>017-030>032-VAZ048-049-060>100-100830-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-
GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-
POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-
PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-
GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
429 AM EDT FRI APR 9 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ630>632-650-652-654-656-658-100830-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
429 AM EDT FRI APR 9 2010
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY AND THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ633-100830-
CURRITUCK SOUND-
429 AM EDT FRI APR 9 2010
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ102-100830-
OUTER BANKS CURRITUCK-
429 AM EDT FRI APR 9 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF
NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ670-100830-
WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM 20 TO
40 NM-
429 AM EDT FRI APR 9 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR .
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 8, 10:12 PM EST, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1112 PM EDT THU APR 8 2010
VAZ072>078-082>086-090-091-090415-
CHARLES CITY VA-ESSEX VA-GLOUCESTER VA-JAMES CITY VA-KING AND QUEEN
VA-KING WILLIAM VA-LANCASTER VA-MATHEWS VA-MIDDLESEX VA-NEW KENT
VA-NORTHUMBERLAND VA-RICHMOND VA-WESTMORELAND VA-YORK VA-
1112 PM EDT THU APR 8 2010
...STRONG THUNDERSTORMS MOVING INTO EASTERN VIRGINIA...
AT 1108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ESSEX COUNTY TO THE CITY OF
WILLIAMSBURG...MOVING NORTHEAST AT 50 MPH. THE STORMS WILL CONTINUE
TO MOVE NORTHEAST TOWARDS THE CHESAPEAKE BAY. THE THUNDERSTORMS WILL
BE NEAR...
FONESWOOD AROUND 1115 PM EDT...
STRATFORD HALL AROUND 1120 PM EDT...
WELLFORD AROUND 1125 PM EDT...
WATER VIEW AROUND 1130 PM EDT...
VILLAGE AROUND 1135 PM EDT...
WESTMORELAND AROUND 1140 PM EDT...
WIND GUSTS TO 50 MPH...VERY HEAVY RAINFALL...SMALL HAIL AND FREQUENT
LIGHTNING ARE EXPECTED WITH THESE STORMS. PONDING OF WATER ON
ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO
POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
FOSTER
Special weather statement, Apr 8, 10:18 PM EST, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1118 PM EDT THU APR 8 2010
NCZ012>014-VAZ087-092-090415-
GATES NC-GREENSVILLE VA-HERTFORD NC-NORTHAMPTON NC-SOUTHAMPTON VA-
1118 PM EDT THU APR 8 2010
...STRONG THUNDERSTORM MOVING INTO THE REGION FROM THE WEST...
AT 1118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTH OF GARYSBURG...OR ABOUT OVER
HALIFAX...MOVING EAST AT 40 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR MUD CASTLE AT 1125 PM EDT...BOONES CROSSROADS AT 1130 PM EDT...
JACKSON AT 1135 PM EDT...CREEKSVILLE AT 1140 PM EDT...POTECASI AT
1145 PM EDT...MILWAUKEE AT 1150 PM EDT.
WIND GUSTS TO 45 MPH AND SMALL HAIL ARE EXPECTED WITH THESE
STORMS.
WAMSLEY
Local storm report, Apr 8, 10:53 PM EST, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1153 PM EDT THU APR 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND DMG 3 NW MCKENNEY 37.02N 77.76W
04/08/2010 DINWIDDIE VA LAW ENFORCEMENT
TREES AND POWER LINES DOWN
&&
LALEXANDSpecial weather statement, Apr 8, 10:57 PM EST, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1157 PM EDT THU APR 8 2010
MDZ021>025-VAZ077-099-090515-
ACCOMACK VA-DORCHESTER MD-INLAND WORCESTER MD-MARYLAND BEACHES
MD-NORTHUMBERLAND VA-SOMERSET MD-WICOMICO MD-
1157 PM EDT THU APR 8 2010
...STRONG THUNDERSTORM MOVING OVER THE CHESAPEAKE BAY AND WILL MOVE
OVER THE EASTERN SHORE OVER THE NEXT HOUR...
AT 1156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FAIR PORT...MOVING NORTHEAST AT 55 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR DEAL ISLAND AT 1225 AM EDT...
RUMBLEY AT 1230 AM EDT...CHAMP AT 1235 AM EDT...PRINCESS ANNE AT 1240
AM EDT...EDEN AT 1245 AM EDT...LAKEWOOD AT 1250 AM EDT.
WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE STORMS.
WAMSLEY
Special weather statement, Apr 9, 12:40 AM EST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
140 AM EDT FRI APR 9 2010
NCZ012>016-030-VAZ092>097-090700-
BERTIE NC-CAMDEN NC-CHESAPEAKE VA-GATES NC-HERTFORD NC-ISLE OF WIGHT
VA-NEWPORT NEWS/HAMPTON VA-NORFOLK/PORTSMOUTH VA-NORTHAMPTON
NC-PASQUOTANK NC-SOUTHAMPTON VA-SUFFOLK VA-
140 AM EDT FRI APR 9 2010
...A LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS MOVING NORTHEAST
OVER THE REGION...
AT 140 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS FROM COURTLAND TO 16
MILES SOUTHWEST OF ROXOBEL...OR FROM COURTLAND TO 13 MILES NORTH OF
TARBORO...MOVING NORTHEAST AT 40 MPH. THE STRONG THUNDERSTORMS WILL
BE NEAR... EAGLETOWN AROUND 145 AM EDT...
SEDLEY AROUND 150 AM EDT...
RIDDICKSVILLE AROUND 155 AM EDT...
WYANOKE AROUND 200 AM EDT...
ZUNI AROUND 205 AM EDT...
WHITLEY AROUND 210 AM EDT...
BRIEF HEAVY RAINFALL AND WIND GUSTS TO 40 MPH ARE EXPECTED WITH THIS
ACTIVITY. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
WAMSLEY
Special weather statement, Apr 9, 2:39 AM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
339 AM EDT FRI APR 9 2010
NCZ013>017-030>032-102-VAZ097-098-090830-
BERTIE NC-CAMDEN NC-CHESAPEAKE VA-CHOWAN NC-EASTERN CURRITUCK
NC-GATES NC-HERTFORD NC-PASQUOTANK NC-PERQUIMANS NC-VIRGINIA BEACH
VA-WESTERN CURRITUCK NC-
339 AM EDT FRI APR 9 2010
...A LINE OF MODERATE TO HEAVY RAINFALL PUSHING TO THE NORTHEAST...
AT 339 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND THUNDERSTORMS FROM 11 MILES SOUTHWEST OF
VALHALLA TO 8 MILES EAST OF OLD TRAP...OR FROM 8 MILES NORTHEAST OF
WINDSOR TO GRANDY...MOVING NORTHEAST AT 45 MPH. THIS ACTIVITY WILL
BE NEAR... MOUNT GOULD AROUND 345 AM EDT...
ROCKYHOCK AROUND 350 AM EDT...
SMALLS CROSSROADS AROUND 355 AM EDT...
RYLAND AROUND 400 AM EDT...
HICKORY CROSSROADS AROUND 405 AM EDT...
CURRITUCK AROUND 410 AM EDT...
BRIEF HEAVY RAINFALL AND WIND GUSTS TO 35 MPH ARE EXPECTED WITH THIS
ACTIVITY. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
WAMSLEY
Thunderstorm Wind, Chowan
- When
- April 9, 3:30 AM EST
- Where
- Chowan County, 1.31 mi ESE of Edenton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.060, -76.600
Several buildings had minor roof damage on the east side of Edenton. Building was shifted off its foundation on the corner of Oakum and Gale Streets. Chimney was damaged on the Barker House downtown. A couple of tall trees were downed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Frost and Freeze in Kentucky, April 9, 201022 events
- Frost and Freeze in Illinois, April 9, 201019 events
- Avalanche in Washington, April 9 to 10, 20102 injured · 2 events
- Frost and Freeze in Missouri, April 9, 201011 events
- Frost and Freeze in Indiana, April 9, 20106 events
- Blizzard in Alaska, April 9 to 10, 20105 events
- Marine Thunderstorm Wind in North Atlantic Coastal Waters, April 9, 20101 event
- Flood in Iowa, April 9 to 10, 20101 event
- Blizzard in Alaska, April 9 to 10, 20101 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 226747.